Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Intercourse, red bumps on penis, itchy. STD?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
Possible folliculitis on penis?
===========================
Hi,

Firstly thanks for the service you are offering here.

I'm concerned about these small pus-less red bumps that I've had on the base of my penis over the last few days. I believe they were caused three days ago when I had intercourse (with condom), during which I felt some friction and discomfort in the pubic hairs that now have the bumps present.

After the event I showered and tried using a towel in the woman's bathroom. I started feeling some discomfort later that night (roughly 3 hours later) in the form of slight itchiness and light pressure when the area was touched, but didn't notice any bumps at the time, so I'm unaware if they were present.

Two days later after the feeling still persisted, I trimmed the area very short to more closely inspect it. It was then that I noticed these small bumps on the hair follicles, a few of them with two hairs growing out from a single follicle.
The bumps are only present on the left of the base of the penis on the top side. As far as I have seen, the bumps are only present on hair follicles.

Firstly, I'd just like to know if this is a known symptom of any STD. I don't have any symptoms besides these bumps. I'd also like to know if this could be an infection caused by bacteria from the environment such as the towel, or if the follicles were aggravated by the friction. Unless they are touched there is no discomfort or itchiness. Could the double hairs growing from a few of these follicles be causing the bumps?

Is this something that will mend itself, or will I need some form of treatment? I can post a photo if necessary.
Posted Mon, 21 May 2012 in Sexually Transmitted Diseases
 
 
Answered by Dr. Rohit Batra 43 minutes later
Dear,

Thanks for your query.

The Lesions described by you in the groin area are most probably pustules.

Now any sort of pustules is a bacterial infection and one need to take oral and topical antibiotic to treat the same.

Folliculitis can occur due to pulling of hairs due to constant friction and once a single pustule develops, it can give rise to more in near vicinity.

As far as the growth of multiple hairs from a single hair root is concerned it is normal and doesn’t require any treatment nor can it lead to any other consequence.

In your case you have stated that you had a protected sex, so there is no need to worry.

I would recommend you to take a course of antibiotics under the guidance of your General Physician to get a quick and complete relief.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Intercourse, red bumps on penis, itchy. STD? 4 days later
Thanks very much Dr. Batra.
Since posting, the cluster of bumps at the base have all but disappeared and there is only a very slight redness in the area.

There is one that remains further up the shaft which still persists as a bump and is still red. It's size hasn't noticeably changed since first developing.

Should I still seek a course of antibiotics, or wait and see if this bump will disappear as with the rest? Are there any serious consequences to leaving pustules untreated?
 
 
Answered by Dr. Rohit Batra 1 hour later
Dear,

Pustules can sometimes persist for a while as antibiotics kill the bacteria in the pus; but fluid fails to dry up. In such a condition, a topical antibiotic cream can be continued and the lesion can be left to dry up by itself.

It would heal gradually. So do not worry.

Hope this answers your query.

Wish you good health.

Regards
Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor